Alert archive / Maryland / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 15, 2016Kent County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 15, 2016, 7:49 PM EDT for Kent County, Maryland. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2016, 7:49 PM EDT (23:49 UTC)
Expired
Aug 15, 2016, 8:30 PM EDT
In force
41 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, MD

The radar

The Dover AFB radar (KDOX), 78 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS81 KPHI 152349
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EDT MON AUG 15 2016
 
MDZ008-012-015-160030-
CECIL-KENT-QUEEN ANNE'S-
749 PM EDT MON AUG 15 2016

...A STRONG THUNDERSTORM WILL AFFECT KENT...SOUTHEASTERN CECIL AND
NORTHEASTERN QUEEN ANNE'S COUNTIES...

AT 749 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCK HALL...OR 11
MILES EAST OF BODKIN POINT...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHESTERTOWN...ROCK HALL...CHURCH HILL...CECILTON...MILLINGTON...
BETTERTON...OLD TOWN...CAYOTS...SASSAFRAS...KENNEDYVILLE...NEWTOWN...
CRUMPTON...LANGFORD...MASSEY...MORGNEC...CHESAPEAKE CITY...
GALENA AND KINGSTOWN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3926 7622 3929 7617 3932 7618 3934 7616
      3933 7614 3937 7611 3937 7606 3944 7600
      3953 7582 3923 7578 3904 7624 3909 7623
      3915 7628 3917 7628
TIME...MOT...LOC 2349Z 239DEG 28KT 3915 7622 
$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 15, 6:41 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 15, 6:41 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
641 PM EDT MON AUG 15 2016

.SYNOPSIS...
High pressure entrenched offshore will result in continued hot
and humid weather across our region for the next few days. A low
will pass across New York State late Tuesday, dragging a cold
front down into mid Atlantic states by Wednesday. The front may
stall over the Delmarva Thursday. High pressure should build in
briefly for the end of the work week, before another cold front
approaches our region late next weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
For the 630 PM update, lowered pops for awhile as radar trends
continue to show convection to the west and southwest. A
mesoanalysis shows quite a bit of instability across the southern
half of the forecast area with a tight gradient to the north. The
ongoing convection appears to be mostly driven by this strong
instability as it rolled off the terrain. It may tend to weaken as
it tracks east-northeast this evening especially on the northern
end. Some of the high-resolution guidance such as the HRRR wants to
bring this into the Philadelphia metro by about 02z. We will
continue to monitor the radar trends with this convection.
Otherwise, just some hourly temperature, dew point and wind
adjustments to account for current conditions and trends. A sea
breeze continues to track inland across central and southern New
Jersey.

Otherwise, a weak front remains stalled across the area however it
is forecast to slowly lift northward as a warm front tonight into
Tuesday morning. There is an uptick in low-level warm air advection
later tonight along with a weak low-level jet. This could be enough
to trigger some convection very late tonight across the central and
northern areas.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
The warm front and initial short wave/vorticity impulse will be
lifting north of the area during the morning hours. Then during the
day, a surface trough is expected to develop just to our west. With
additional short wave/vorticity impulses expected to slide across
the area during the day, showers and thunderstorms could continue to
develop and affect the area. There will be a fair amount of
instability and there is plenty of moisture, so any storms could
produce gusty winds and heavy rain, especially across the northern
half of the area where the shear and wind field will be stronger
closer to the lifting frontal boundary.

Another concern for Tuesday will be the heat and humidity. Another
day of hot and humid conditions is expected to lead to high heat
index values for most of the forecast area. We continue the
Excessive Heat Warning where it was in place, and we've issued a
Heat Advisory for the remainder of the area with the exception of
Carbon and Monroe in Pennsylvania, and Morris, Susses, and Warren in
New Jersey.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
500 mb: The +2 standard deviation western Atlantic ridge that has
dominated our area will weaken Thursday and Friday but ridging
will redevelop over the northeast United States next weekend.

Temperatures:  the first two weeks of August have averaged 2 to
nearly 5 degrees above normal. It will be very difficult to cool
enough at the tail end of the month to reduce the monthly positive
departure to less than 2 degrees. Please see climate section.
Calendar day averages Wednesday should be 7 to 10 degrees above
normal then 4 to 8 degrees above normal Thursday-Sunday, possibly
cooling to near normal next Monday?

The dailies...

Tuesday night...There should be plenty of bulk shear and leftover
MLcape-instability in the gusty southwest flow ahead of the cold
front to develop a pretty extensive band of strong thunderstorms
along and west of I95 between 8PM and midnight, a few severe and
possibly a couple producing flash floods as the band moves fairly
rapidly eastward across the area (e or ene 25-30 kt). The convection
may diminish as it approaches the coast. PWATS will be near 2
inches. Spotters should be alert for possible activation late
Tuesday. A weak wet bulb cooling boundary in eastern PA will be
the trigger. I hedged pops a little lower than would like for
this situation since mid level capping (700mb +10C)  may develop
during the aftn/evening vicinity of I-95 eastward, which would
greatly reduce the chance of tstms progressing east of I-95.
Confidence: only average because some of the guidance is dry after
00z/Wed.

Wednesday...Slight relief, especially PA and n 2/3rds NJ at least
with humidity if not as much with the temperatures, as the low
lifts further northeast. The shift to northwesterly flow will be
the main driver for lower dew points and consequently lower
humidity. Could see a renewed thunderstorm threat for the Delmarva
late in the day or more likely Wednesday evening where the cool
front frontolyzes but still has some convergent lift potential.
PHL D8 heat wave? In my opinion yes because 850mb still 17-19C,
but have maintained continuity, in part because MOS values are
cooler but am concerned this fcst is 2-3F too low across the
board. Confidence: below average because temps may run warmer
than forecast.

Thursday...chance of a shower or Thunderstorm? otherwise partly
cloudy. Weak cool front? Confidence: below average.

Friday and Saturday...Fair and probably nice,  though with still a
small chance of a thunderstorm Delmarva where there will still be
500-1000J MLC.

Sunday...an approaching cold front with southerly flow should permit
the eventual arrival of showers and thunderstorms though timing
uncertain. 12z cycle seems a bit more progressive. POPS will
probably eventually need to be raised to categorical for one of
these periods, either Sunday or Sunday night. Rainfall could equal
or exceed 1 inch in a few spots.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...VFR overall. Some showers and thunderstorms are possible
by later this evening especially from PHL on west and southward.
Some additional showers and thunder may then occur late tonight and
early Tuesday morning. The timing and coverage is of less confidence
at this time. Some MVFR conditions could develop late tonight mainly
at ABE and RDG, however lower conditions will occur if showers or
storms impact a terminal. Northwesterly winds 4-8 knots, except
southeast near and to the east and south of PHL due to a westward
moving sea breeze, then becoming mostly light and variable.

Tuesday...VFR overall. Some showers and thunderstorms may occur
early in the morning from about PHL on northward, otherwise showers
and thunderstorms are expected in the afternoon. The greatest area
looks to be north and west of PHL. The coverage may be scattered,
however some organization into clusters or lines may occur during
the afternoon. Southwesterly winds increase to around 10 knots with
some gusts up to 20 knots.

Outlook...
Tuesday night...VFR except MVFR and even IFR conditions possible
in scattered thunderstorms along with gusty west winds 35 to 45
kt. Otherwise, southwest gradient winds may gust 20 kt.

Wednesday...VFR conditions expected, though MVFR conditions will be
possible with any of the isolated to scattered thunderstorms,
primarily vicinity KILG and KMIV late in the day. Westerly wind
gust 15-20 kt.

Thursday...VFR. small chance of a shower or a thunderstorm.
Westerly wind.

Friday and Saturday...VFR. Light winds.

&&

.MARINE...
Sub-Small Craft Advisory conditions are expected overnight tonight
and into the first half of Tuesday. Winds are expected to be mostly
south tonight. Winds are expected to increase during the day once
the warm front lifts northward through the area. The area with the
greatest threat for winds to increase to 25 knots or greater is
expected to be the northern half of the coastal waters adjacent to
Ocean and Monmouth counties. So we've issued a Small Craft Advisory
for the coastal waters off of those areas.

Outlook...
Tuesday night..Marine hazard just for the NNJ waters at this time.
transfer of hot wind over cooler water will be difficult but a few
25 kt gusts possible along the coasts of Ocean and Monmouth
counties. Have lowered WW3 guidance by 20 percent in the typical
waa guidance high bias tendency. Further south...gusts 20-22 kt.

There is a chance that there will be a decaying squall line transiting
the waters sometime between 9 PM-1 AM with scattered thunderstorm
gusts of 35 to 40 kt.

Wednesday...westerly gusts 15 kt during the day with seas
subsiding.

Thursday through Saturday...winds and seas should remain below SCA
criteria.

RIP CURRENTS...
The outlook for the formation of dangerous rip currents on Tuesday
is generally low (enhanced). If southerly winds or seas increase
faster than anticipated...the risk would rise to moderate.

Outlook: Low risk probable Wednesday-Thursday, the approaching
FULL Moon not withstanding (faster tidal exchanges). There could
be some enhancement depending on the strength of the onshore wind
each afternoon.

Water temperatures: Pockets of low to mid 60s water temperatures
were observed today near Atlantic City and also the northern Ocean
County NJ seashore northward through Monmouth County NJ seashore as
per the 1100z RCOOL SST satellite image analysis. Water temperatures
were generally much above normal off the DE coast.

Our rip current statistics for NJ and DE show the preponderance of
rip current related fatalities occuring late in the day, after the
beach patrols go home.

The message to beach goers: To ensure safety of your family and
friends, swim only in the designated swimming areas and when the
beach patrols are on duty.

Otherwise trouble in the water can quickly turn fatal if a skilled
rescuer is not visibly nearby.

For a power point show on the statistics 1998-2016, please contact
our office. Thank you.

&&

.CLIMATE...
Here are the daily record highs for August 16, and the year they were
reached (* indicates the record was reached on more than one year;
the most recent is listed):

As of 4PM today...only Georgetown is forecast within 2F of record.

A record high of 96 did occur at Georgetown this Monday
afternoon. The previous record was 95 in 1985.

      Aug 16

ACY...96-1997

PHL...98-1997

ILG...98-1895

ABE...95-1944*

TTN...95-2002*

GED...97-1954

RDG...97-1997

MPO...88-1865

This lists the number of days we have reached at least 90 degrees
(through August 15) and the mean number of 90 degree days for each
climate site (computed from when the period of record began). We
are above normal for 90 degree days at all climate sites.

Site 90 deg days beginning of climate record
        2016  mean   POR    consecutive 90 August 2016 heat wave

ABE     27    17     1922   5

ACY     24    10     1874   6

GED     28    27     1998   6

PHL     31    21     1873   6

RDG     29    21     1999   6

TTN     26    20     1998   6

ILG     26    20     1894   6

Finally,  for Philadelphia we have taken the highs/lows through the
14th, used our SFTCTP max/mins through the 21st, then
supplemented with the GFS FTPRHA for 22nd-25th and thereafter
added the daily normal high/low for Philadelphia (Aug26-31) and
the projection is that we should average 78.8, over 2 degrees
above the monthly norm of 76.6. This will not be spot on but for
those who are interested, this gives an idea of where we are
headed for a monthly norm regarding temperature.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from noon to 8 PM EDT Tuesday for PAZ060>062-101-
     103-105.
     Excessive Heat Warning until 8 PM EDT Tuesday for PAZ070-071-
     102-104-106.
NJ...Heat Advisory from noon to 8 PM EDT Tuesday for NJZ009-010-
     012>014-020-026-027.
     Heat Advisory from noon to 5 PM EDT Tuesday for NJZ016-021>025.
     Excessive Heat Warning until 8 PM EDT Tuesday for NJZ015-
     017>019.
DE...Heat Advisory from noon to 5 PM EDT Tuesday for DEZ002>004.
     Excessive Heat Warning until 8 PM EDT Tuesday for DEZ001.
MD...Heat Advisory from noon to 5 PM EDT Tuesday for MDZ008-012-015-
     019-020.
MARINE...Small Craft Advisory from 5 PM Tuesday to 5 AM EDT Wednesday
     for ANZ450-451.

&&

Synopsis...Drag
Near Term...Gorse
Short Term...Robertson
Long Term...Drag
Aviation...Drag/Gorse
Marine...Drag/Robertson
Climate...
Hazardous weather outlook, Aug 15, 4:25 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT MON AUG 15 2016

NJZ001-007-008-PAZ054-055-162030-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-
425 PM EDT MON AUG 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES TUESDAY AFTERNOON COULD BE NEAR HEAT ADVISORY
CRITERIA OF 100 DURING MID AND LATE AFTERNOON.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND EARLY TUESDAY NIGHT. THE
PRIMARY HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND
POSSIBLE DAMAGING WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012-013-020-027-PAZ060>062-101-103-105-162030-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
425 PM EDT MON AUG 15 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND EARLY TUESDAY NIGHT. THE
PRIMARY HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND
POSSIBLE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-162030-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-
425 PM EDT MON AUG 15 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 5 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND EARLY TUESDAY NIGHT. THE
PRIMARY HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND
POSSIBLE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-162030-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
425 PM EDT MON AUG 15 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND EARLY TUESDAY NIGHT. THE
PRIMARY HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND
POSSIBLE DAMAGING WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ024-025-162030-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
425 PM EDT MON AUG 15 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 5 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND EARLY TUESDAY NIGHT. THE
PRIMARY HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-162030-
EASTERN MONMOUTH-COASTAL OCEAN-
425 PM EDT MON AUG 15 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND EARLY TUESDAY NIGHT. THE
PRIMARY HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-162030-
DELAWARE BEACHES-
425 PM EDT MON AUG 15 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 5 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND EARLY TUESDAY NIGHT. THE
PRIMARY HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-162030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
425 PM EDT MON AUG 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY WEST OR SOUTHWEST WINDS OF 35 TO 40 KT WILL BE POSSIBLE
WITH THUNDERSTORMS TUESDAY AND EARLY TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 6:56 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
656 PM EDT MON AUG 15 2016

MDZ012-015-019-160000-
TALBOT-KENT-QUEEN ANNE'S-
656 PM EDT MON AUG 15 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT KENT...NORTH CENTRAL
TALBOT AND CENTRAL QUEEN ANNE'S COUNTIES...

AT 654 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS ACROSS CENTRAL
MARYLAND AND IS MOVING EASTWARD AT 30 MPH. THESE STORMS HAVE HAD A
HISTORY OF PRODUCING SEVERE WEATHER. THEY WILL CROSS THE CHESAPEAKE
BAY SHORTY AND WILL ARRIVE ACROSS THE EASTERN SHORE COUNTIES BY 800
PM. IF THE STORMS DO NOT WEAKEN...YOU CAN EXPECT WARNINGS TO BE
ISSUED.

LOCATIONS IMPACTED INCLUDE...
EASTON...CENTERVILLE...CHESTERTOWN...CENTREVILLE...ROCK HALL...
CHURCH HILL...OLD TOWN...STARR...COPPERVILLE...SKIPTON...WYE MILLS...
CHESTER...CARVILLE...OVERTON...LANGFORD...STARKEY CORNER...
GRASONVILLE...MORGNEC...CORDOVA AND QUEENSTOWN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3915 7628 3926 7622 3928 7594 3878 7601
      3881 7620 3885 7620 3886 7626 3888 7620
      3897 7625 3891 7624 3894 7627 3890 7628
      3891 7630
TIME...MOT...LOC 2254Z 278DEG 26KT 3911 7660

PO
Special weather statement, Aug 15, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EDT MON AUG 15 2016

MDZ008-012-015-160030-
CECIL-KENT-QUEEN ANNE'S-
749 PM EDT MON AUG 15 2016

...A STRONG THUNDERSTORM WILL AFFECT KENT...SOUTHEASTERN CECIL AND
NORTHEASTERN QUEEN ANNE'S COUNTIES...

AT 749 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCK HALL...OR 11
MILES EAST OF BODKIN POINT...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHESTERTOWN...ROCK HALL...CHURCH HILL...CECILTON...MILLINGTON...
BETTERTON...OLD TOWN...CAYOTS...SASSAFRAS...KENNEDYVILLE...NEWTOWN...
CRUMPTON...LANGFORD...MASSEY...MORGNEC...CHESAPEAKE CITY...
GALENA AND KINGSTOWN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3926 7622 3929 7617 3932 7618 3934 7616
      3933 7614 3937 7611 3937 7606 3944 7600
      3953 7582 3923 7578 3904 7624 3909 7623
      3915 7628 3917 7628
TIME...MOT...LOC 2349Z 239DEG 28KT 3915 7622

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:17 PM EDTSpecial Weather StatementPHIMercer43 min
Aug 14, 9:12 PM EDTSpecial Weather StatementPHIMercer, Middlesex33 min
Aug 14, 9:48 PM EDTSpecial Marine WarningPHI87 min
Aug 14, 9:49 PM EDTSevere Thunderstorm WarningPHICumberland, Salem41 min
Aug 14, 10:34 PM EDTSpecial Weather StatementPHICape May, Cumberland41 min
Aug 14, 11:13 PM EDTSpecial Weather StatementPHICape May17 min
Aug 15, 3:21 PM EDTHeat AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Hunterdon, Middlesex and 4 more29 hr
Aug 15, 3:56 PM EDTSmall Craft AdvisoryPHI37 hr
Aug 14, 8:46 PM EDTSpecial Weather StatementPHIKent, Queen Anne's, Talbot29 min
Aug 14, 9:01 PM EDTSevere Thunderstorm WarningPHICaroline, Cecil, Kent, Queen Anne's, Talbot44 min
Aug 14, 9:34 PM EDTSevere Thunderstorm WarningPHICecil, Kent56 min
Aug 14, 9:42 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's49 min
Aug 15, 6:56 PM EDTSpecial Weather StatementPHIKent, Queen Anne's64 min
Aug 15, 7:08 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot37 min
Aug 14, 10:36 PM EDTSpecial Weather StatementPHISussex24 min

Nearby

Special Weather Statements in Maryland, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.